MAUDE Adverse Event Report: MEDTRONIC MINIMED PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-723RNAH; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC MINIMED PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-723RNAH; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-723RNAH
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 05/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer reported via phone call that they were hospitalized for high blood glucose of 771 mg/dl on (b)(6) 2017.The customer reported feeling tired and vomiting before their high blood glucose event.The customer also passed out in the bathroom.Customer's blood glucose rose to 800 mg/dl at one point.The customer disconnected from the insulin pump and resorted to manual injections.The customer was unsure how their high blood glucose event occurred.The customer was disconnected from the insulin pump for greater than 48 hours during their hospitalization.The customer's current blood glucose was 103 mg/dl.Troubleshooting for the insulin pump found a flushed drive support cap.The customer reported dropping the insulin pump.The insulin pump will be returned for analysis.
 
Additional Manufacturer Narrative
The insulin pump was received with all operating currents within spec and passed functional testing including the rewind, basic occlusion test, occlusion test, prime test, excessive no delivery test, self test, unexpected restart error test, delivery accuracy test and displacement test.The drive support was inspected and no anomaly was noted.The insulin pump was received with cracked case at the display window corners, reservoir tube and battery tube threads.The insulin pump was received with broken belt clip slot.The insulin pump was received with missing end cap sticker.The insulin pump was received with minor scratched display window and case.A complete analysis and testing of the insulin pump showed that it was functioning properly and passed all functional testing.After testing it was concluded that the device operated within specifications.

Brand Name
PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-723RNAH
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC MINIMED
18000 devonshire st.
northridge CA 91325 1219
MDR Report Key6620259
Report Number2032227-2017-20804
Device Sequence Number16165888
Product Code OYC
UDI-Device Identifier00613994904416
UDI-Public(01)00613994904416
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 07/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-723RNAH
Device Catalogue NumberMMT-723RNAH
Device Lot NumberA000204714
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2017
Initial Date Received by Manufacturer 05/22/2017
Supplement Date Received by Manufacturer06/10/2017
Initial Report FDA Received Date06/07/2017
Supplement Report FDA Received Date07/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age76 YR
Patient Weight128